Next Article in Journal
Peptidoglycan O-Acetylation as a Virulence Factor: Its Effect on Lysozyme in the Innate Immune System
Previous Article in Journal
Growth Rate of Escherichia coli During Human Urinary Tract Infection: Implications for Antibiotic Effect
Case Report

Severe Type of Minocycline-Induced Hyperpigmentation Mimicking Peripheral Arterial Occlusive Disease in a Bullous Pemphigoid Patient

1
Department of Emergency Medicine, Taipei Tzu Chi Hospital, Buddhist Tzu Chi Medical Foundation, New Taipei 231, Taiwan
2
Department of Emergency Medicine, School of Medicine, Tzu Chi University, Hualien 970, Taiwan
3
Department of Medical Research, Buddhist Tzu Chi General Hospital, Hualien 970, Taiwan
*
Author to whom correspondence should be addressed.
Received: 2 July 2019 / Revised: 13 July 2019 / Accepted: 14 July 2019 / Published: 16 July 2019
Minocycline is a tetracycline group antibiotic that is known to cause significant antibacterial and anti-inflammatory effects. Minocycline has been widely used to treat systemic infection, acne, dermatitis, and rosacea. However, various dose-related side effects of hyperpigmentation in whole body tissues have been reported. Three main types of minocycline-induced hyperpigmentation have been identified. In rare severe hyperpigmentation cases, drug-induced hyperpigmentation can mimic local cellulitis or peripheral arterial occlusive disease (PAOD). These processes require different therapeutic strategies. Therefore, early diagnosis is extremely important for physicians to determine the etiology of the hyperpigmentation, and subsequently discontinue the minocycline if indicated. We describe a rare case presenting a severe form of type III minocycline-induced hyperpigmentation mimicking peripheral arterial occlusive disease in a bullous pemphigoid patient. View Full-Text
Keywords: hyperpigmentation; minocycline; peripheral arterial occlusive disease; bullous pemphigoid hyperpigmentation; minocycline; peripheral arterial occlusive disease; bullous pemphigoid
Show Figures

Figure 1

MDPI and ACS Style

Wu, M.-Y.; Hou, Y.-T.; Yiang, G.-T.; Tsai, A.P.-Y.; Lin, C.-H. Severe Type of Minocycline-Induced Hyperpigmentation Mimicking Peripheral Arterial Occlusive Disease in a Bullous Pemphigoid Patient. Antibiotics 2019, 8, 93. https://0-doi-org.brum.beds.ac.uk/10.3390/antibiotics8030093

AMA Style

Wu M-Y, Hou Y-T, Yiang G-T, Tsai AP-Y, Lin C-H. Severe Type of Minocycline-Induced Hyperpigmentation Mimicking Peripheral Arterial Occlusive Disease in a Bullous Pemphigoid Patient. Antibiotics. 2019; 8(3):93. https://0-doi-org.brum.beds.ac.uk/10.3390/antibiotics8030093

Chicago/Turabian Style

Wu, Meng-Yu, Yueh-Tseng Hou, Giou-Teng Yiang, Andy P.-Y. Tsai, and Ching-Hsiang Lin. 2019. "Severe Type of Minocycline-Induced Hyperpigmentation Mimicking Peripheral Arterial Occlusive Disease in a Bullous Pemphigoid Patient" Antibiotics 8, no. 3: 93. https://0-doi-org.brum.beds.ac.uk/10.3390/antibiotics8030093

Find Other Styles
Note that from the first issue of 2016, MDPI journals use article numbers instead of page numbers. See further details here.

Article Access Map by Country/Region

1
Back to TopTop